Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Have diabetes and thyroid problems. Sudden increase of thyroid dosage needed. Why? Uncontrolled sugar levels

I HAVE BEEN ON THYOID MEDICATION SINCE i WAS IN MY 20 S. i AM NOW 74 AND DIABETIC. lAT jAN. mY MEDS CHANGED DRASTICALLY FROM .125 TO .088 IN A SHORT TIME. SINCE THEN i HAVE BEEN HAVING TROUBLE REGULSTING MY BLOOD SUGAR . i AM ON /////GLIPIZIDE TWICE A DAY. tHIS MORNING IT WAS 150. i TOOK MY THYROID AND IN 45 MIN IT WAS 74. wHAT IS GOING ON?
Asked On : Tue, 26 Feb 2013
Answers:  1 Views:  38
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
Diabetologist 's  Response
Aug 2012
Hi there.

The fluctuations have not much to do with your changed thyroid dose. The doctor of yours has done a right thing by bringing your thyroid medication dose down as you are beyond 70 years.
The sugars are not getting controlled by the thyroid medications. Due to your old age the tablet Glipizide is getting metabolised slowly and hence the sugars fluctuate. Please discuss with your physician about use of alternative oral medications for diabetes for smooth control.
One more possibility can be that your glucometer can be at fault and hence the readings are so. Please make sure the meter is calibrated well.
I hope you got your answer. Take care.
Answered: Tue, 26 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor